Patient: I’m a college student. I was diagnosed with ADHD in the 1st grade, and up until about two years ago was taking Vyvanse to control my symptoms. However, my father then decided to take me off of it, and I didn’t really have any control over the situation. I managed to continue to do very well in high school, but now that I’m in college it’s a different story, and have come to the realization that I desperately need to reinstate my prescription, albeit at a less intensive point than before, however I don’t know what I’d need to do to even get the prescription. And it’s also urgent that I find some sort of solution as soon as possible, even if it’s not necessarily the prescription right away.I was previously taking 40mg pills each day; however I believe that as it stands, every day may not be necessary, as my focus isn’t a daily issue; however when it matters my impulsivity and inability to focus are causing major disruptions to what I need to do.What steps would I need to take to get re-prescribed as soon as possible?And If I can’t do that process quickly, was are some other alternatives I can use to manage my condition until I can do so?
Symptoms: Inattentiveness, Impulsivity, Mild Hyperactivity, Inability to focus on or finish tasks
Doctor: Hello,I am glad that your were doing well in high school even after stopping the medication. However college studies a re different and you need more sustained concentration for longer period of time. ADHD is characterized by three features- INATTENTION, HYPERACTIVITY AND IMPULSIVITY. As you reach teenage/Adulthood, Hyperactivity reduces considerably. But the other two features remain and can be bothersome.I suggest the following for you-1. You need to go to a Board Psychiatrist to get/Renew your prescription. The dose prescribed will depend on your body weight.2. Many medications like ATOMOXETINE, METHYLPHENYDATE AND LEVO-AMPHETAMINESARE USEFUL FOR ADHD. But i am afraid that none of them would be available over the counter.3. Once you Re-Start yur treatment for ADHD, kindly stop it abruptly as it can lead to rebound symptoms of ADHD, i.e the very symptoms of ADHD which u were trying to control will increase on abruptly stopping the drug. you can gradually taper and stop in consultation with your psychiatrist.Hope this helps!Regards.